Why does everything seem smaller through my glasses?!

Question: Why does everything seem smaller through my glasses?
Ever since I bought a new pair of glasses, everything looks annoyingly smaller through them. I never had this problem with my old glasses. I had the lens thinned, could that be part of the problem?


Presumably you just got stronger glasses for nearsightedness. The "everything looks smaller effect" is totally normal, just try to wear your glasses as much as possible and your brain will become accustomed to the new image size in a couple of weeks or so. By the way, getting the "thin lenses" doesn't really eliminate the size reduction effect, as it is caused by the strength of the lenses, not the thickness.

If your glasses are a different prescription to your old ones then you will notice differences, they just take a bit of getting used to - stick with them and it will soon settle.

Glasses for distance vision work in the opposite way to a magnifying glass so this is a normal effect - again it will settle once you are used to your new glasses.

Don't go back to the old ones - wear these new ones as much as you possibly can to give your eyes time to adapt to them If after a week or so you are struggling with them, go back to your optician and explain your difficulties.

But stick with them - its just like medication, you need to give yourself time to adapt.

Dispensing Optician with 10 years experience.

I'm guessing that the glasses youre wearing are a vision aid to see the distance. Well its logical things would look smaller with them on. They use concave lenses, the opposite of convex. You know that using a magnifying glass makes things look bigger. You're using a magnifying glass that works in the opposite direction. I heard some lenses can be aspheric which help to avoid the magnification effect.

I hope my answer goes some way into addressing your concerns. If really the glasses don't feel comfortable then you should rest your eyes/mind and go without them for now.

minus lenses minify.

no, it is unlikely that having the lenses be "thinner" had any effect


go to your eye doctor _ dont ask us

The consumer health information on answer-health.com is for informational purposes only and is not a substitute for medical advice or treatment for any medical conditions.
The answer content post by the user, if contains the copyright content please contact us, we will immediately remove it.
Copyright © 2007-2011 answer-health.com -   Terms of Use -   Contact us

Health Categories